Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Athletic Training

Pain After Therapy Worsens w/Cortisone Shot

09/01/2010

Question:

I recieved 3 cotrizone shots today..

It has been since July that i have hurt torn my rotator cuff. I had my first surgery to repair the tear and shave some of the bone off in Nov 09. The second procedure (manipulation) was in Jan. I have had steady and shooting pain from my shoulder up the back of my collar bone in to my neck since the surgery.. I have been going to therapy with no relief of pain. On the last session the pain worsened and I had numbness. I went to the doctor and he gave me 3 cortisone shots which has intensified the pain... What do I do.. I am in enormous amount of pain and cant do anything to relieve it..

Answer:

I would make sure you have clearly communicated with you doctor that your symptoms are getting worse despite the treatment/care. If their response or responding treatment are not meeting your expectations, I would consider getting a second opinion.

For more information:

Go to the Athletic Training health topic, where you can:

Response by:

Mike  Sypniak, MS, ATC Mike Sypniak, MS, ATC
Assistant Athletic Trainer
College of Medicine
The Ohio State University